Narrow Results Clear All
Search results for ""
Journal Article > Study
Jennings HR, Miller EC, Williams TS, Tichenor SS, Woods EA. Jt Comm J Qual Patient Saf. 2008;34:196-200.
Hospitalized patients receiving anticoagulants such as warfarin are at high risk for adverse drug events, and reducing the incidence of such errors is one of the Joint Commission's 2008 National Patient Safety Goals. In this study, a hospital system instituted several patient safety measures, including an anticoagulation service and executive walk rounds, to target anticoagulant-related medication errors. The 3-year project resulted in a significant reduction in both bleeding and thrombotic episodes. A case of a warfarin-related adverse event is discussed in an AHRQ WebM&M commentary.
Daner WE, Gosselin RC, Raschke R, Vanderveen T. Patient Saf Qual Healthcare. January/February 2009;6:20-25.
This article explains safety challenges commonly associated with heparin, a high-alert medication, and outlines how hospitals and clinicians can prevent these errors.
Washington, DC: American Society of Hematology; 2018.
The American Society of Hematology released new guidelines on prophylaxis for venous thromboembolism, which can be a patient safety problem among hospitalized patients. Key recommendations include low-molecular-weight heparin as the preferred agent when medication prophylaxis is indicated and screening of all hospitalized patients for venous thromboembolism risk and bleeding.